MAUDE Adverse Event Report: COVIDIEN 6716 KERLIX RL 4.5X3.1YD 8PLY; GAUZE/SPONGE,NONRESORBABLE FOR EXTERNAL USE

COVIDIEN 6716 KERLIX RL 4.5X3.1YD 8PLY; GAUZE/SPONGE,NONRESORBABLE FOR EXTERNAL USE
Model Number 6716
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the ortho surgeon is concerned about the integrity of the current kerlix rolls that are on supply stating that the bandages should be strong enough to tug on and not break but recently the rolls will easily break once they are tugged on.It is almost like they are dry rotted.They opened a new one with an expiration date of 20-apr-2026 and it shredded as soon as it was tugged on.Per the customer on 13-aug-2021 it is unknown how many rolls were affected, the issues occurred during patient use on an unknown number of patients during surgery.No known injuries at this time per the reporter.
 
Additional Manufacturer Narrative
Samples were not received for the investigation.The device history record (dhr) was reviewed and indicated that the product was released accomplishing all quality standards.The dhr review identified that the stretched and unstretched length(in) were within limits.Without samples to analyze, the reported issue could not be confirmed and an exact root cause could not be determined.Finished good testing is already in place to measure the percentage of stretch in the kerlix rolls.Results of the test are included in the device history record.No further actions are applicable at this time.If a sample is received at a later date, this complaint will be reopened for further investigation.The complaint will be used for tracking and trending purposes.

Brand Name
6716 KERLIX RL 4.5X3.1YD 8PLY
Common Device Name
GAUZE/SPONGE,NONRESORBABLE FOR EXTERNAL USE
Manufacturer (Section D)
COVIDIEN
1430 marvin griffin road, po b
augusta GA 30906
Manufacturer (Section G)
COVIDIEN
1430 marvin griffin road, po b
augusta GA 30906
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key12356764
Report Number1018120-2021-00453
Device Sequence Number17164206
Product Code NAB
UDI-Device Identifier10884521058460
UDI-Public10884521058460
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/20/2026
Device Model Number6716
Device Catalogue Number6716
Device Lot Number21E001262
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown